Eye Twitching

  • Country:

    USA (United States of America)

  • Age:

    34

  • Gender:

    Male

  • Do you suffer from pre-existing illnesses in the eye:

    No

  • Did you perform any surgery for the eyes:

    No

  • Do you use any eye drops:

    No

  • Do you wear lenses or glasses:

    No

  • Do you suffer from any diseases in the body:

    No

 

Question

 

 

 

Hi,

Both my eyes seem to twitch, but its not the eyelids. The muscle I think is whats twitching. Seems to be towards the top on right eye and towards the bottom on the left.

Worn glasses since 12 and bi-focals since 45. Any ideas what could be causing the problem? It happens quite often throughout the day/night.

Thanks

 

Answer

 

 

 

Thanks for your Question
 
There are many causes of eyelid twitching but the most common are fatigue, lack of sleep, caffeine, stress and anxiety. You job as a truck driver is a stressful job requires you to drink a lot of caffeine as in coffee or soft drinks.
 
There is a benign disease that is called benign essential blepharospasm. It occurs mainly in middle aged people and it affects more women than men. Fatigue, stress and lack of sleep are triggers for this condition. This benign condition can be improved by reducing the triggers that I mentioned. Sometimes, the condition is so severe that there is intense continuous spasm of your eyelid for several hours and days. In this case, Botox injection to certain muscle around the eye can help to improve the condition.
 
I do agree with all the previous comments. Side effects of medications and medications overdose, drugs interactions and deficiency of certain minerals can cause twitching but usually not localized to the eyelid alone, instead there is generalized muscle cramps and spasms all over the body.
 
My advice to you is to improve your lifestyle and try the best to eliminate these triggers.

Try not to take any medications or over the counter medications unless approved by your doctor.
 
Update on my eye twitching

For about the last 6 months my Dr also had me on the medicine estrogenmtest due to post menopausal symptoms. About a week and a half ago I had stopped taking them because I thought they were making me feel bad, and I did just before my original post. Low and behold I've realized that my eyes aren't twitching anymore. Yeehaw I think I found the culprit! All my other meds I had been on for quite sometime the safest had been the most recent addition.
Thanks to everyone for all advice and suggestions

Reply by: Valerie Neff
 
Thanks for all your ideas and suggestions. I can however rule out the low in mineral/vitamins as I've recently had a full work up on blood as I do it every 6 months for high blood pressure, cholesterol and triglicerides. For the first time in 5 years everything was perfect. I am on gemfibrocil, 1500 mg of niacin, diovan 160 mg, furomoside 20mg, estroven as I'm post menapausal. I have been tested for food allergies and tested positive to everything. Medicine allergies include all cillans and vastins. I drive truck for a living and my eyes are my living.
 
 
Food for thought about eye twitching
 
By: Concerned lady

Are you possibly low in minerals such as calcium, magnesium, potassium? Almonds have equal amounts of calcium & magnesium. Raisins are rich in potassium (so are tomatoes).

Do you possibly have "mal-absorption", in your small intestine, as an auto-immune reaction to food proteins that you are "sensitive" to--proteins such as gluten (in wheat, rye, barley), &/or milk proteins (in milk, cheese, whey, casein, etc.)?

If you are "sensitive" to certain proteins, avoid eating them, and you might absorb more minerals from your diet. Read www.finerhealth.com about food protein sensitivities--very helpful info there.

Also, are you maybe Vitamin B 12 deficient? (can have many causes, including using acid blocking medications for gastric reflux).

Get some blood tests done, to see if you are low in any vitamins &/or minerals.
 

Take Vitamin B complex (has all the "B" vitamins in it), and extra Vitamin B 12, if needed (the "methyl" cobal amin form of Vit. B 12 works better than "cyano" cobal amin form).

See a good neurologist, about your eye twitching, to see if you might have any underlying condition, or whether any of your medications have side effects that could cause the eye twitches.

Have you had any injuries, falls, car accidents, surgeries, dental work using nitrous oxide?

One herb that helped me with occasional eye twitches, was LOBELIA. Don't over-do (it's toxic in large doses)---follow label directions on the lobelia extract dropper bottle. This is taken by mouth, mixed with a little water. Lobelia is an "anti-spasmodic" type of herb.

Other anti-spasmodic herbs include crampbark, scullcap, etc. (See "Back to Eden" by Jethro Kloss, and see "Prescription for Nutritional Healing" by Phyllis Balch", for starters, about herbal remedies).

You can also visit with an acupuncturist, if you are so inclined.

Reiki (energy work) may also help. "Palming" may help, by gently placing your palms over both eyes.

Talk with a nutritionist at a health food store, for more advice. They usually don't charge, since they are paid by the health food stores.

I'm sure the eye doctor who runs this website will have suggestions for you, of his own!
 
Web Eye Clinic
 



Related Questions